Tornado, Coconino
- When
- May 22, 12:22 PM MST
- Where
- Coconino County, 5.34 mi NNW of Cosnino
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 10 yd
- Reported by
- Law Enforcement
- Coordinates
- 35.270, -111.520
Possible tornado reported by Coconino Sheriffs Office.
A tornado was sighted in Doney Park northwest of Flagstaff.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A tornado was sighted in Doney Park northwest of Flagstaff.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at May 22, 9:30 AM MST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI MAY 22 2009 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL PRODUCE SHOWERS AND THUNDERSTORMS...ALONG WITH COOL TEMPERATURES...FOR THE NEXT SEVERAL DAYS ACROSS NORTHERN ARIZONA. A GRADUAL DRYING AND WARMING TREND IS EXPECTED LATE IN THE MEMORIAL DAY WEEKEND THROUGH EARLY NEXT WEEK. && .DISCUSSION...RAIN AND THUNDERSTORMS CONTINUE OVER NORTHERN ARIZONA THIS MORNING. SOME AREAS HAVE RECEIVED HEAVY RAIN WITH LOCAL FLOODING IN THE PAGE AREA. WILL UPDATE FORECAST TO REMOVE MORNING WORDING AS STORMS HAVE ALREADY PRODUCED FLOODING IN AREAS WITH LOWER POPS FOR THIS MORNING. && .PREV DISCUSSION /300 AM MST/...WV IMAGERY INDICATED THE LOW OFF THE BAJA COAST HAD DRIFTED EASTWARD WHILE RADAR DATA SHOWED A SECOND CIRCULATION CENTER WAS LOCATED OVER SOUTHEAST AZ THIS MORNING. IN ADDITION...A VERY MOIST AND MODERATELY UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS THE SOUTHWEST. THESE FEATURES WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS AZ AGAIN TODAY AND SATURDAY. MODELS INDICATE THAT THE MOISTURE PLUME WILL SLOWLY SHIFT EASTWARD BRINGING A DOWNWARD TREND IN CONVECTIVE ACTIVITY BEGINNING SUNDAY AND CONTINUING INTO MIDWEEK. DAYTIME TEMPERATURES WILL BE ABOUT 8 TO 10 DEGREES BELOW AVERAGE TODAY BECAUSE OF THE EXTENSIVE CLOUD COVER AND SHOWERS. TEMPERATURES WILL WARM ABOUT 4 TO 6 DEGREES ON SATURDAY...AND THEN RETURN TO SEASONABLE READINGS BY SUNDAY AND MONDAY. HOLIDAY TRAVELERS TO THE HIGH COUNTRY SHOULD BE PREPARED FOR COOL TEMPERATURES...RAINY CONDITIONS...AND MUDDY FOREST SERVICE ROADS FOR THE NEXT FEW DAYS. && .AVIATION...FOR THE 18Z PACKAGE...BKN-OVC CLOUD COVER WITH BASES AT OR ABOVE 10 KFT MSL WILL CONTINUE OVER NORTHERN ARIZONA FOR THE NEXT 24 HOURS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAY WITH AREAS OF MVFR AND ISOLATED IFR CIGS AND VSBYS OVER NORTHERN ARIZONA THROUGH 07Z SAT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...FOR TODAY...AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER SOUTHEAST ARIZONA WILL KEEP DEEP MOISTURE OVER OUR STATE. SHOWERS AND THUNDERSTORMS WITH WETTING RAINS ARE LIKELY FOR AREAS EAST OF A LINE FROM FREDONIA TO BLACK CANYON CITY THROUGH MIDNIGHT TONIGHT. ON SATURDAY...THE UPPER LOW SHOULD BEGIN MOVING SLOWLY EASTWARD. MOISTURE WILL LINGER OVER THE NORTHLAND WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING. SUNDAY THROUGH TUESDAY...THE WEAK AREA OF LOW PRESSURE WILL BE EAST OF ARIZONA....WITH A DRYING WESTERLY FLOW ALOFT. ENOUGH MID LEVEL MOISTURE WILL LINGER FOR A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. MINIMUM RELATIVE HUMIDITIES SHOULD FALL TO THE 15-25 PERCENT RANGE THROUGH THE PERIOD...WITH SOUTH TO SOUTHWEST WINDS OF 10 TO 15 MPH IN THE AFTERNOON. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLS FOR THE PAGE AREA UNTIL 3 PM. && PUBLIC.....................DB/MAS AVIATION/FIRE WEATHER......JVC VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST FRI MAY 22 2009 AZZ004>018-037>040-230715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 950 AM MST FRI MAY 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOP TODAY. STORMS WILL BE MOST COMMON ALONG AND NORTH OF THE MOGOLLON RIM BY LATE THIS MORNING THROUGH THE AFTERNOON. SOME STORMS MAY CONTAIN HEAVY RAIN AND LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MOIST AND UNSTABLE WEATHER SYSTEM WILL CONTINUE OVER ARIZONA THROUGH MEMORIAL DAY. EXPECT SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS EACH DAY...SOME STORMS WILL CONTAIN HEAVY RAIN...AND MAINLY SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 83 km away, was scanning. The volume nearest the first event began at 19:20 UTC.
2 tornado. Local standard time, as filed.
Possible tornado reported by Coconino Sheriffs Office.
A tornado was reported by the public around Doney Park about 15 miles northeast of Flagstaff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2009Every state in 2009This day in weather historyThe tornado archive for Arizona, 2009Warnings in Arizona, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170077, 170072.